MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS BRAHMS PCT REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS BRAHMS PCT REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6197735
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected vitros procalcitonin (pct) result was obtained from a sample from a single patient when tested on a vitros xt 7600 integrated system using reagent lot 0440 when compared to a repeat pct test result obtained from a repeat test of the same sample on the same vitros xt 7600 integrated system.A definitive assignable cause for the non-reproducible, higher than expected vitros pct result could not be determined with the information provided.Based on historical quality control results, a vitros pct performance issue is not a likely contributor to the event.In addition, the repeat test result of 0.059 ng/ml was processed using the same vitros pct reagent pack, further supporting that the vitros pct reagent lot 0440 is not a contributor to the event.There is also no indication of an instrument, however, an instrument issue cannot be entirely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer at the time of writing this report.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it was unknown if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Given that multiple analyte results from the initial test event were discordant when compared to any of the five repeat test events of the same patient sample, the ortho technical solutions center (tsc) investigated whether or not a pre-analytical patient sample mix up contributed to this event.However, findings from this investigation using econnectivity were inconclusive.Therefore, it is possible that a pre-analytical patient sample mix up had contributed to this event, but this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros pct reagent lot 0440.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros procalcitonin (pct) result was obtained from a sample from a single patient when tested on a vitros xt 7600 integrated system using reagent lot 0440 when compared to a repeat pct test result obtained from a repeat test of the same sample on the same vitros xt 7600 integrated system.Patient sample result of 1.916 ng/ml versus the expected (reported) repeat result of 0.059 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected, the non-reproducible, higher than expected vitros pct result of 1.916 ng/ml was questioned by the laboratory staff and repeat test events were subsequently processed.The questioned result was not reported from the laboratory and there has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS BRAHMS PCT REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21559949
Report Number3007111389-2025-00020
Device Sequence Number4430418
Product Code PMT
UDI-Device Identifier10758750033287
UDI-Public(01)10758750033287(17)250806(11)240924(10)0440
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2025
Device Catalogue Number6197735
Device Lot Number0440
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown